Alert archive / Michigan / Gale Warnings in 2012

Gale Warning 6, NWS Gaylord, MI

January 18, 2012

NWS Gaylord, MI issued this gale warning at Jan 18, 2012, 4:34 AM EST. It took effect at Jan 18, 2012, 5:00 PM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2012, 4:34 AM EST (09:34 UTC)
In effect from
Jan 18, 2012, 5:00 PM EST
Expired
Jan 19, 2012, 11:00 PM EST
In force
30 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WHUS73 KAPX 180934
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
434 AM EST WED JAN 18 2012

LMZ323-344>346-181745-
/O.CAN.KAPX.GL.W.0005.000000T0000Z-120118T1000Z/
/O.NEW.KAPX.GL.W.0006.120118T2200Z-120119T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
434 AM EST WED JAN 18 2012

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST
THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST
THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ347>349-181745-
/O.CAN.KAPX.GL.W.0005.000000T0000Z-120118T1000Z/
/O.EXB.KAPX.SC.Y.0010.000000T0000Z-120119T0400Z/
/O.NEW.KAPX.GL.A.0005.120119T0400Z-120120T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
434 AM EST WED JAN 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM THIS EVENING THROUGH THURSDAY EVENING. THE GALE WARNING HAS
BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LMZ341-342-181745-
/O.CAN.KAPX.SC.Y.0010.000000T0000Z-120118T1000Z/
/O.NEW.KAPX.GL.W.0006.120118T2200Z-120119T2200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
434 AM EST WED JAN 18 2012

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST
THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-LSZ321-322-181745-
/O.EXT.KAPX.SC.Y.0010.000000T0000Z-120119T0400Z/
/O.NEW.KAPX.GL.A.0005.120119T0400Z-120120T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
434 AM EST WED JAN 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
7 follow-up statements
177 
WHUS73 KAPX 181557
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1057 AM EST WED JAN 18 2012

LHZ345>349-LSZ321-322-182200-
/O.CAN.KAPX.SC.Y.0010.000000T0000Z-120119T0400Z/
/O.UPG.KAPX.GL.A.0005.120119T0400Z-120120T0400Z/
/O.EXB.KAPX.GL.W.0006.120119T0400Z-120120T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1057 AM EST WED JAN 18 2012

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EST
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EST
THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-182200-
/O.EXT.KAPX.GL.W.0006.120118T2200Z-120120T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1057 AM EST WED JAN 18 2012

...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
EST THURSDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
421 
WHUS73 KAPX 182110
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
410 PM EST WED JAN 18 2012

LMZ323-341-342-344>346-191000-
/O.CON.KAPX.GL.W.0006.120118T2200Z-120120T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
410 PM EST WED JAN 18 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LSZ321-322-191000-
/O.CON.KAPX.GL.W.0006.120119T0400Z-120120T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
410 PM EST WED JAN 18 2012

...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
769 
WHUS73 KAPX 190333
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1033 PM EST WED JAN 18 2012

LMZ323-341-342-344>346-191145-
/O.CON.KAPX.GL.W.0006.000000T0000Z-120120T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1033 PM EST WED JAN 18 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LSZ321-322-191145-
/O.CON.KAPX.GL.W.0006.120119T0400Z-120120T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1033 PM EST WED JAN 18 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
300 
WHUS73 KAPX 190921
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
421 AM EST THU JAN 19 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-191730-
/O.CON.KAPX.GL.W.0006.000000T0000Z-120120T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
421 AM EST THU JAN 19 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
572 
WHUS73 KAPX 191545
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1045 AM EST THU JAN 19 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-192200-
/O.CON.KAPX.GL.W.0006.000000T0000Z-120120T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1045 AM EST THU JAN 19 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
540 
WHUS73 KAPX 192105
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EST THU JAN 19 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-200400-
/O.CON.KAPX.GL.W.0006.000000T0000Z-120120T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
405 PM EST THU JAN 19 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
458 
WHUS73 KAPX 200401
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1101 PM EST THU JAN 19 2012

LHZ347-348-201000-
/O.EXP.KAPX.GL.W.0006.000000T0000Z-120120T0400Z/
/O.NEW.KAPX.SC.Y.0011.120120T0401Z-120120T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1101 PM EST THU JAN 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-LMZ323-341-342-344>346-LSZ321-322-200515-
/O.EXP.KAPX.GL.W.0006.000000T0000Z-120120T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1101 PM EST THU JAN 19 2012

...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 17, 11:46 PM EST, 4 hours 48 minutes earlier.

Area forecast discussion, Jan 17, 11:46 PM EST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1146 PM EST TUE JAN 17 2012

.SYNOPSIS.../ISSUED AT 352 PM/

LOW PRESSURE WILL MOVE OFF TO THE NORTHEAST TONIGHT...WITH SNOW
TAPERING OFF TO LAKE EFFECT SNOW SHOWERS. ADDITIONAL ACCUMULATIONS
TONIGHT WILL REMAIN LIGHT. TEMPERATURES WILL TURN COLDER...REMAINING
BELOW AVERAGE FOR THE REMAINDER OF THE WORK WEEK...ALONG WITH
PERIODS OF LAKE EFFECT SNOW SHOWERS. TEMPERATURES WILL MODERATE THIS
WEEKEND...WITH ANOTHER SYSTEM BRINGING A CHANCE FOR RAIN OR SNOW
SATURDAY NIGHT INTO SUNDAY.

NS

&&

.SHORT TERM.../ISSUED AT 715 PM/...TONIGHT

SYNOPTIC SNOWFALL IS COMING TO AN END AT THE MOMENT...WITH A
TRANSITION TO BANDED LAKE EFFECT. CONDITIONS LOOK FAVORABLE FOR A
TIME THIS EVENING INTO AT LEAST THE FIRST HALF OF TONIGHT AS MUCH
COLDER AIR LEADS TO EXCELLENT OVER LAKE INSTABILITY (LAKE-850 MB
DELTA TS OF AROUND 20). MOISTURE ALSO LOOKS GOOD WITH MEAN 850-700
MB RH OF AROUND 70 PERCENT THROUGH 06Z...THEN SLOWLY DIMINISHING
TO ABOUT 45 PERCENT BY 12Z. MEAN SURFACE TO 850 MB FLOW IS ON THE
EDGE OF NNW AND NW THIS EVENING BUT MODELS ARE ADVERTISING SUBTLE
BACKING INTO THE NW OVERNIGHT. THEREFORE...HAVE EXPANDED THE
WINTER WEATHER ADVISORY INTO NW FLOW FAVORED COUNTIES AS WELL AS
THE ONGOING NNW COUNTIES. END TIME WILL BE 5 AM SO THE MIDSHIFT
HAS PLENTY OF TIME TO EVALUATE ONGOING ACTIVITY FOR POSSIBLE
CANCELLATIONS/EXTENT IONS. EXPECT ANOTHER 1 TO 4 INCHES OF SNOW IN
THE ADVISORY AREAS. ELSEWHERE...ONLY SCATTERED SNOW SHOWERS ARE
ANTICIPATED.

SULLIVAN

&&

.LONG TERM.../ISSUED AT 352 PM/...WEDNESDAY AND BEYOND

WEDNESDAY...LOOKS LIKE THE WINDS SHIFT TO THE WEST AND THE SOUTHWEST
THROUGH THE DAY. WITH THE 850 MB TEMPERATURES STILL AROUND -15C BY
18Z AND THE MOISTURE STILL JUST A LITTLE SHORT OF 50% IN THE 850-700
MB LAYER WILL EXPECT THAT THERE WILL BE MINOR TO LIGHT SNOW AMOUNTS
AS THE LAKE SNOW PUSHES THROUGH THERE. BY THE END OF THE DAY, AS THE
NEXT SYSTEM PUSHES INTO THE REGION, THERE COULD BE SOME ENHANCEMENT
AS MOISTURE OUT AHEAD OF IT, HELPS TO KICK UP THE POTENTIAL.

JSL

QUIET WEATHER IS SHORT LIVED AS NEXT UPSTREAM SHORTWAVE TROF ARRIVES
WEDNESDAY NIGHT WITH ARCTIC FRONT SWEEPING INTO THE AREA.  SOUTHERLY
LOW LEVEL FLOW WILL VEER MORE SOUTHWESTERLY OVERNIGHT AS FRONT
APPROACHES.  LAKE ENHANCEMENT ALONG THE LAKE MICHIGAN COASTLINE
NORTHWARD TOWARD WESTERN MACKINAC COUNTY WITH DELTA T/S IN THE UPPER
TEENS AND INCREASING H8-H7 MOISTURE.  WILL UP POPS TO CATEGORICAL
FOR THE OVERNIGHT HOURS IN THE SOUTHWEST FLOW FAVORED AREAS...WHERE
SEVERAL INCHES OF SNOW WILL BE POSSIBLE.  SOUNDINGS ARE QUITE
FAVORABLE FOR A PERIOD OF MODERATE SNOW IN SOME OF THE COASTAL
LOCATIONS...WITH THE LIMITING FACTOR BEING HOW QUICKLY LOW LEVEL
WINDS VEER WESTERLY BY 12Z.  AS WINDS SHIFT...LAKE EFFECT WILL
BECOME MORE SPREAD OUT AND GRADUALLY FOCUS FURTHER INLAND TOWARD
GAYLORD-KALKASKA.  OVER EASTERN UPPER...LAKE ENHANCED SNOW OVER
WESTERN MACKINAC COUNTY WILL SHIFT TO A FOCUS WEST OF M-123 LATE AS
WINDS COME AROUND.

SNOW CONTINUES INTO THURSDAY WITH ARCTIC AIR PLUNGING INTO THE AREA
AND H8 TEMPS HEADED TOWARD -20C.  WINDS FINALLY SETTLE INTO A
WEST/NORTHWEST FLOW.  FORECAST SOUNDINGS QUITE FAVORABLE WITH LITTLE
TO NO INVERSION EVIDENT...DEEP MOISTURE AND THE BEST OMEGA CENTERED
BETWEEN -15 TO -18C /GOOD DENDRITIC GROWTH/.  WE WILL ALSO HAVE
15-25KTS OF WIND...RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW.
COULD EASILY SEE ADVISORY LEVEL EVENT FOR AREAS FROM I-75 WESTWARD
FOR LATER WEDNESDAY NIGHT INTO THURSDAY.  DIMINISHING MOISTURE WILL
WEAKEN THE LAKE RESPONSE THURSDAY NIGHT...BUT ENOUGH RESIDUAL
INSTABILITY TO KEEP SNOWSHOWERS GOING IN WEST/NORTHWEST FLOW AREAS.
ADDITIONAL ACCUMULATIONS WILL BE LIGHT.   OUTSIDE OF LINGERING LAKE
EFFECT...SINGLE DIGIT LOWS ARE LIKELY WITH BELOW ZERO READINGS
LIKELY.

FRIDAY...ANOTHER WEAK SHORTWAVE TROF WILL SKIRT JUST SOUTH OF THE
AREA AS HIGH PRESSURE OVER THE NORTHERN LAKES LIKELY SUPPRESSES THE
STORM TRACK TO THE SOUTH.  CLOSE ENOUGH TO BRING LOW CHANCE POPS
INTO THE FORECAST FOR FRIDAY...MAINLY OVER SOUTHERN AREAS.
TEMPERATURES QUITE COLD...WITH HIGHS ONLY IN THE TEENS.

SATURDAY THROUGH TUESDAY...FAST FLOW CONTINUES ACROSS THE
CONUS...AND WHILE THE PERIOD WILL START COLD...WELL ADVERTISED
WARMING TREND STILL IN THE CARDS FOR THE END OF THE WEEKEND INTO
EARLY NEXT WEEK.  STILL SOME DIFFERENCE IN THE MEDIUM RANGE MODELS
IN THE HANDLING OF NUMEROUS NORTHERN STREAM SHORTWAVES AND HOW MUCH
THIS WILL SUPPRESS THE EXPANDING WARM UP OVER THE CENTER OF THE
COUNTRY.  EITHER WAY...WILL LIKELY SEE HIGH TEMPERATURES BACK ABOVE
FREEZING BY SUNDAY INTO EARLY NEXT WEEK.  MAY EVEN HAVE A RAIN EVENT
TO DEAL WITH IN THE TUE/WED TIME FRAME AS SURFACE LOW WRAPS UP AND
PASSES THRU THE WESTERN LAKES.  WE WILL HAVE TO SEE.

&&

.MARINE.../ISSUED AT 352 PM/

WINDS ARE STILL GUSTING TO SMALL CRAFT OVER MOST OF THE REGION
WITH GALE GUSTS ALONG THE LAKE MICHIGAN SHORELINE. AS THE WINDS
BEGIN TO SHIFT TO THE NORTHWEST THIS WILL SHIFT TO THE LAKE HURON
SHORE LINE OVERNIGHT. SO WILL ALLOW THE HEADLINES TO STAND WITH
THE EXPIRATION TIMES. WEDNESDAY...THE WINDS WILL BE ON THE
INCREASE AGAIN TO SMALL CRAFT AT THE LEAST, AND PROBABLY GALES FOR
WEDNESDAY NIGHT INTO THURSDAY.

JSL

&&

.AVIATION.../ISSUED AT 1139 PM/...VALID FOR 06Z TAFS

NORTHWEST FLOW LAKE EFFECT WILL SLOWLY BACK INTO THE WEST AND
EVENTUALLY SOUTHWEST WEDNESDAY MORNING AND CONTINUE INTO WEDNESDAY
EVENING. EXPECT GENERAL MVFR CIGS AT ALL TAF SITES THROUGH THE
PERIOD...ALTHOUGH LOW END VFR CIGS MAY MAKE AN APPEARANCE AT
TIMES. LAKE EFFECT SNOW SHOWERS WILL CONTINUE FROM TIME TO
TIME...AND AN UPTICK IN ACTIVITY IS EXPECTED WEDNESDAY EVENING AT
ALL SITES EXCEPT FOR APN.

AJS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 5 AM EST WEDNESDAY FOR MIZ019>022-
     025>028-031>033.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR LHZ345-346.
     GALE WARNING UNTIL 5 AM EST WEDNESDAY FOR LHZ347>349.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR LMZ341-342.
     GALE WARNING UNTIL 5 AM EST WEDNESDAY FOR LMZ323-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Jan 17, 7:52 PM EST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
752 PM EST TUE JAN 17 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
190015-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
752 PM EST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

LAKE EFFECT SNOW SHOWERS WILL OCCUR ALONG AND WEST OF INTERSTATE-75
TONIGHT. PLEASE SEE ONGOING ADVISORY FOR ADDITIONAL DETAILS.

GALE FORCE WINDS ARE EXPECTED ACROSS PORTIONS OF NORTHERN LAKE
MICHIGAN AND LAKE HURON TONIGHT. SEE GALE WARNING FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL SNOW ACCUMULATIONS ARE LIKELY WEDNESDAY NIGHT INTO
THURSDAY ACROSS NORTHERN MICHIGAN. GUSTY WINDS MAY ALSO CREATE
AREAS OF BLOWING AND DRIFTING SNOW.

ADDITIONAL GALE FORCE WINDS ARE POSSIBLE ACROSS THE NEARSHORE
WATERS OF NORTHERN LAKE MICHIGAN...LAKE HURON...WHITEFISH
BAY...AND THE SAINT MARYS RIVER BEGINNING WEDNESDAY NIGHT AND
CONTINUING INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE PASS ALONG SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE. YOU CAN ALSO POST SNOWFALL REPORTS AND PICTURES
TO OUR FACEBOOK PAGE.

AJS

In the hours before

Local storm report, Jan 17, 11:22 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1122 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     BLIZZARD         4 SW BRETHREN           44.26N 86.07W
01/17/2012                   MANISTEE           MI   TRAINED SPOTTER

            12 HR TOTAL THRU 11 PM. SNOWDEPTH 6 IN

&&

MRUNYAN
Local storm report, Jan 17, 11:25 PM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
1125 PM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     SNOW             4 SW BRETHREN           44.26N 86.07W
01/17/2012  M4.0 INCH        MANISTEE           MI   TRAINED SPOTTER

            12 HR TOTAL THRU 11 PM. SNOWDEPTH 6 IN

&&

MRUNYAN

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 7:41 PM ESTWinter Weather AdvisoryAPXAntrim, Crawford, Missaukee, Otsego9 hr
Jan 18, 4:30 AM ESTLake Effect Snow WatchAPX11 hr
Jan 18, 4:30 AM ESTLake Effect Snow AdvisoryAPXAntrim, Benzie, Cheboygan, Crawford, Emmet, Grand Traverse and 6 more42 hr
Jan 18, 4:34 AM ESTGale WatchAPX6 hr

Nearby

Gale Warnings in Michigan, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.